Thunderstorm Wind, Oneida
- When
- June 24, 3:20 PM EST
- Where
- Oneida County, Forestport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.450, -75.220
Several trees were blown down.
Showers and isolated thunderstorms developed ahead of a cold front. One storm in Oneida county produced minor wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Showers and isolated thunderstorms developed ahead of a cold front. One storm in Oneida county produced minor wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 24, 1:18 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 218 PM EDT FRI JUN 24 2011 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL KEEP A SOUTHWEST FLOW OF MOIST AND UNSTABLE AIR OVER THE REGION INTO SATURDAY. THIS WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN OUR FORECAST. THE LOW MOVES EAST TO THE COAST SUNDAY BRINGING DRIER WEATHER FOR SUNDAY. && .NEAR TERM /UNTIL 1 AM SATURDAY MORNING/... UPDATED AT 130 PM... AFTER A SHORT LULL IN THE SHOWER ACTIVITY THIS MORNING...BREAKS DEVELOPED IN THE CLOUDS ALLOWING SUNSHINE THROUGH AND TEMPS TO WARM. DEW POINTS ARE STILL IN THE 60S SO PLENTY OF INSTABILITY. CONVECTION HAS ERUPTED WITH SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS THE WHOLE AREA. NOT MUCH DYNAMICALLY TO ORGANIZE THE STORMS AND SO THE RISK OF SEVERE OR FLASH FLOODING IS MUCH LOWER TODAY THAN YESTERDAY. PWS ARE BELOW 1.5 INCHES TODAY AS WELL. BEST CHANCES IS IN THE I-81 CORRIDOR AND TO THE EAST THROUGH ABOUT 6 PM. HI RES MODELS INDICATE SCATTERED SHOWERS TO LINGER PAST SUNSET ESPECIALLY CENTRAL NY NORTHWARD. && .SHORT TERM /1 AM SATURDAY MORNING THROUGH MONDAY/... UPR LOW SLOWLY FILLS AND LIFTS NEWRD IN THE SHRT TERM...FNLY TAKING THE SHWRS AND STORMS WITH IT. STILL A GOOD CHANCE FOR SHWRS AND TRWS SAT...ESP OVER THE NRN HALD OF THE CWA AS A SFC TROF AND STRONG UPR WV ROTATE THRU. THIS LOOKS TO BE FLWD BY YET ANOTHER WV DURING SAT AFTN WITH AGAIN THE CNTR OF THE PVA OVER THE NY ZONES. GOOD NEWS IS BY SAT...WIND FIELD HAS WEAKEND AND SOME GNRL MID LVL WRMG HAS TAKEN ALOT OF THE PUNCH OUT OF THE CONV SOMAINLY JUST SHWRS XPCTD...WITH SOME ISLTD THUNDER. BY SUNDAY...LOW HAS MVD OUT AND RISING HGTS WITH DRY AIR ARE OVER THE REGION. 12Z NAM BRINGS SOME SORT OF CONV COMPLEX THRU PA UNDER THE RDG...WHICH SEEMS OVERDONE. NEITHER THE GFS OR ECMWF HAS THIS STRONG FEATURE. WILL KEEP THE SUNDAY FCST DRY FOR NOW...MAYBE JUST SOME ISLD SHWRS OVER NE PA. WORST CASE SCENARIO WLD BRING SCT SHWRS TO THE NY/PA BRDR. ON MON...UPR RDG CONTS TO BLD AS WRMR AND MORE HUMID AIR RETURNS TO THE FCST AREA. LOOKS LIKE EVENT HE FASTER GFS HOLDS OFF ON ANY PCPN THRU THE END OF THE SHRT TERM. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... XTNDD PD BEGINS WITH WEAK RDGG SFC AND ALOFT QUICKLY YIELDING TO A WV MVG THRU THE LAKES INTO NRN NY BY 12Z WED. SYSTEM WILL BRING A GOOD CHANCE OF SHWRS AND TRWS...MAINLY WITH HTG...TUE AFTN INTO EARLY WED. USUAL TIMING DFRNCS BETWEEN THE OPERATIONAL LONG TERM MODELS NOT AS EVIDENT WITH THE GFS...IF ANYTHING...SOMEWHAT SLOWER WITH THE TROF AXIS EARLY WED. IN ANY EVENT...XPCT CLRG WED WITH MAYBE SOME LEFTOVER SHWRS. GFS IS STRONGER WITH THE RDGG AND DRY AIR ON THU...BUT EITHER WAY...THE END OF THE PD LOOKS WARM AND DRY. WITH THE GOOD AGREEMENT IN THE MODELS...HPC GUIDE WAS NEAR GFS BASED TEMPS ALLOWING FOR GOOD RUN TO RUN CONSISTANCY AND COLLABORATION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 130 PM FRI UPDATE... GENERALLY VFR CONDITIONS. SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS THE WHOLE AREA. LOCAL MVFR CIGS AND VSBY IN SHOWERS WITH POSSIBLE BRIEF IFR IN TSTMS. AFT 22Z SHOWERS AND TSTMS DIMINISHING WITH A LINGERING POSSIBILITY AFT 00Z. OVERNIGHT INCREASING MVFR CIGS AND LOCAL AREAS OF 3 TO 5 MILES IN FOG. WINDS ARE GENERLLY SW 10 WITH SOME GUSTS TO 20 KT DURING THIS AFTERNOON AND THEN DIMINISHING TO LIGHT OVERNIGHT. SAT...AREAS OF MVFR. SCT SHOWERS/ISOLD TSTM. SUNDAY AND MONDAY...VFR. TUESDAY...CHC FOR SHRA/TSRA...AS ANOTHER SYSTEM APPROACHES. WEDNESDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...DGM LONG TERM...DGM AVIATION...BMW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 351 AM EDT FRI JUN 24 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-250800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 351 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF SHOWER AND THUNDERSTORMS IS EXPECTED TODAY AS A COLD FRONT FINALLY TRIES TO MAKE ITS WAY THROUGH THE REGION. SOME OF THE STORMS, ESPECIALLY EAST OF I-81 MAY BECOME SEVERE TODAY. THE MAIN THREATS TODAY WILL BE HEAVY RAIN, LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT FRI JUN 24 2011
NYZ009-037-241915-
ONEIDA NY-
230 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR DELTA LAKE...AND
MOVING NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
AVA AND NORTH WESTERN AT 235 PM EDT...
BOONVILLE AT 255 PM EDT...
FORESTPORT AT 300 PM EDT...
HAWKINSVILLE AT 305 PM EDT...
WOODGATE AT 315 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4354 7510 4324 7544 4334 7565 4343 7557
4343 7552 4361 7513 4361 7511
JMLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT FRI JUN 24 2011
NYZ009-037-242000-
ONEIDA NY-
316 PM EDT FRI JUN 24 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ONEIDA
COUNTY...
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH
OF BOONVILLE TO HOLLAND PATENT...AND MOVING NORTHEAST AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
REMSEN AND PROSPECT AT 330 PM EDT...
HINCKLEY AND FORESTPORT AT 335 PM EDT...
WOODGATE AT 350 PM EDT...
LAT...LON 4360 7510 4333 7507 4330 7511 4330 7514
4325 7514 4312 7528 4347 7543 4361 7513
4361 7511
DJPThe Ft Drum radar (KTYX), 50 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321181.